How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Robert Your Own Question
Dr. Robert
Dr. Robert, Doctor
Category: Medical
Satisfied Customers: 6680
Experience:  M.B.B.S, Experienced Family Physician
8493425
Type Your Medical Question Here...
Dr. Robert is online now

My partner(57 yrs) is on Sertraline medication 100mg which

Resolved Question:

My partner(57 yrs) is on Sertraline medication 100mg which leaves him impotent. He's been on several other tablets over the past 10 years and has had the problem for most of that time. We have asked questions of our own doctor and other medical professionals he has come into contact with but cannot seem to get any help with this problem. It is causing mental health issues because of how important it is to him which is very unhelpful to promoting his good health. Really appreciate your help.
Submitted: 3 years ago.
Category: Medical
Expert:  Dr. Robert replied 3 years ago.
Hello,
Dear customer

Welcome to justanswer.com and thank you for your question.
I'm so sorry to hear of your partner's impotency. I will do whatever I can to help answer your questions:

Sertraline belongs to a class of drugs called selective serotonin reuptake inhibitors (SSRIs).It is associated with sexual side effects, including sexual arousal disorder and difficulty achieving orgasm.

Erectile dysfunction & sexual arousal disorder are common side effect of Sertraline.

Other possible causes of impotency are:ageing,diabetes,hypertension (high blood pressure),cardiovascular diseases,cigarette smoking,low testosterone levels,depression and anxiety.

Stress,depression & anxiety is one of the most common cause of impotency/erectile dysfunction.

Following is recommended for you:

-Under the supervision of your doctor,it may be possible to lower your partner's dosage of Sertraline enough to reduce sexual side effects while still obtaining depression relief.

-Switching to another anti depressant that may cause fewer side effect.

-He may be prescribed with oral medications like Sildenafil (Viagra),Tadalafil (Cialis).

So I advise for your partner to make an appointment with a urologist for the prescription of these medications accordingly.

Hope this helped.

My goal is to provide you with excellent service – if you feel you have gotten anything less, please reply back, I am happy to address follow-up questions.

Thank you XXXXX
Dr. Robert










Dr. Robert and 3 other Medical Specialists are ready to help you